Alert archive / Illinois / Beach Hazards Statements in 2014
Beach Hazards Statement 12, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 9, 2014, 5:14 PM CDT for Lake County, Illinois. It took effect at Sep 10, 2014, 5:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 5:14 PM CDT (22:14 UTC)
- In effect from
- Sep 10, 2014, 5:00 AM CDT
- Expired
- Sep 10, 2014, 12:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -239 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307 WHUS43 KLOT 092214 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 514 PM CDT TUE SEP 9 2014 ILZ006-014-100615- /O.NEW.KLOT.BH.S.0012.140910T1000Z-140910T1700Z/ LAKE IL-COOK- 514 PM CDT TUE SEP 9 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM CDT WEDNESDAY THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 5 AM CDT WEDNESDAY THROUGH WEDNESDAY MORNING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ MDB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
2 follow-up statements
261 WHUS43 KLOT 101453 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 953 AM CDT WED SEP 10 2014 ILZ006-014-101700- /O.CON.KLOT.BH.S.0012.000000T0000Z-140910T1700Z/ LAKE IL-COOK- 953 AM CDT WED SEP 10 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON CDT TODAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES VISIT...WWW.CPDBEACHES.COM. && $$ KJB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
135 WHUS43 KLOT 101701 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1201 PM CDT WED SEP 10 2014 ILZ006-014-101815- /O.EXP.KLOT.BH.S.0012.000000T0000Z-140910T1700Z/ LAKE IL-COOK- 1201 PM CDT WED SEP 10 2014 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON CDT TODAY... WINDS WILL TURN WESTERLY THIS AFTERNOON. ALTHOUGH WAVES WILL CONTINUE TO BE HIGH FOR THE NEXT COUPLE HOURS...THE TURN TO OFFSHORE WINDS SHOULD ALLOW THE LARGEST WAVES TO PUSH OFFSHORE THROUGH THE AFTERNOON. $$ KJB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 9, 3:36 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 9, 3:36 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 PM CDT TUE SEP 9 2014
.DISCUSSION...
335 PM CDT
SHORT TERM...TONIGHT THROUGH FRIDAY...
MAIN CONCERNS FOR THE FORECAST PERIOD REMAIN THUNDERSTORMS AND HEAVY
RAINFALL ASSOCIATED WITH AN UNUSUALLY STRONG LATE SUMMER COLD FRONT
AND UPPER TROUGH IMPACTING THE REGION FROM LATE TONIGHT INTO
WEDNESDAY EVENING. THEN... FOLLOWING THE PASSAGE OF THIS SYSTEM...
THE FOCUS WILL SHIFT TO THE TEMPERATURE FORECAST AND THE FIRST REAL
TASTE OF AUTUMNAL WEATHER FOR LATER THIS WEEK.
FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...CONDITIONS
WILL BE THE RELATIVE CALM BEFORE THE STORM. THE SFC LOW IS
BEGINNING TO DEEPEN OVER THE CNTRL PLAINS WHILE HIGH PRESSURE MOVES
OFF THE EAST COAST. INCREASING SOUTHERLY FLOW IS RAMPING UP OVER
THE LOWER AND MIDDLE MISSISSIPPI VALLEY...SETTING UP VERY STRONG
WARM/MOIST ADVECTION POINTING INTO THE MIDWEST. THIS
AFTERNOON...CONVECTIVE ACTIVITY HAS ALREADY BROKEN OUT ALONG THE
NOSE OF A 50 KT LOW LEVEL JET...EXTENDING FROM WRN IOWA INTO CNTRL
IL. THIS STRONG LOW LEVEL JET WILL CONTINUE TO PUMP MOISTURE INTO
THE REGION WHILE MOISTURE ASSOCIATED WITH THE REMNANTS OF HURRICANE
NORBERT ADVECT OVER THE REGION AT THE MID LEVELS. THE MODELS HAVE
BEEN VERY CONSISTENT ON ADVERTISING A SWATH OF PWATS OF 2.0 TO 2.5
INCHES POOLING AHEAD OF THE FRONT. THE LOW LEVEL WARM ADVECTION
AHEAD OF THE FRONT...CONVERGENCE ALONG THE FRONT...A STRONG MID
LEVEL SHORTWAVE AND A COUPLED JET ALOFT WILL ALL COMBINE TO GENERATE
STRONG AND PERSISTENT THUNDERSTORMS. THERE SHOULD BE ADEQUATE SHEAR
IN THE LOW LEVELS BETWEEN SLY SFC WINDS AND 50 KT SWLY WINDS AT
925-850MB TO SUPPORT AN INITIAL CONVECTIVE MODE SUPPORTING SOME
ISOLATED SUPERCELLS ALONG WITH THE GENERAL THUNDER. SPC HAS
OUTLOOKED THE ENTIRE CWA WITH A SLIGHT RISK OVER SEVERE
THUNDERSTORMS...WITH THE PRIMARY THREATS BEING STRONG DAMAGING WINDS
AND MARGINALLY SEVERE HAIL. THE 12Z SOUNDINGS FROM ILX/DVN INDICATE
THE FREEZING LEVEL AT 13KFT AND WITH PERSISTENT WARM ADVECTION AHEAD
OF THE COLD FRONT...THE FREEZING LEVEL WILL LIKELY RISE SOME UNTIL
THE FROPA. SO...WHILE THE ENVIRONMENT SHOULD SUPPORT SOME STRONG
ROTATING UPDRAFTS SUFFICIENT FOR LARGE HAIL...THE HIGH FREEZING
LEVELS SHOULD GIVE AMPLE TIME FOR SOME MELTING. AS FOR THE WIND
THREAT...WITH THE STRONG LOW LEVEL JET POINTING OVER THE
AREA...STRONG WINDS SHOULD BE ABLE TO MIX DOWN...PARTICULARLY IN THE
WARM SECTOR AHEAD OF THE FRONT WHERE SURFACE BASED CONVECTION SHOULD
BE ABLE TO FORM. SO...STRONG...DAMAGING WINDS WILL BE A CONCERN
DURING THE INITIAL THUNDERSTORM DEVELOPMENT LATE THIS EVENING.
HEAVY RAINFALL...
THROUGH THE NIGHT...CONVECTIVE MODE WILL TRANSITION OVER TO MORE
LINES OR CLUSTERS...AND EVENTUALLY CONGEALING INTO A LARGE AREA OF
THUNDERSTORMS. WITH FLOW ABOVE THE BOUNDARY LEVEL TO ABOUT 700MB
SWLY...AND WLY-WNWLY JET-LEVEL WINDS...CELL MOVEMENT WITHIN THE
OVERALL THUNDERSTORM AREA WILL BE TO THE NORTHEAST WHILE THE LARGER
SCALE PATTERN IS SLOWLY PROGRESSIVE TO THE EAST. SO...ANTICIPATE
THAT THERE SHOULD BE AMPLE OPPORTUNITY FOR REPEATED DEVELOPMENT OR
TRAINING OF STORMS. ALL ELEMENTS ARE COMING TOGETHER FOR A
SIGNIFICANT HEAVY RAIN EVENT. STORMS WILL BE EFFICIENT RAIN
PRODUCERS GIVEN THE DEEP LAYER MOISTURE AND RAINFALL RATES OF 2 TO 3
INCHES PER HOUR FROM SOME STORMS WILL NOT BE OUT OF THE QUESTION.
FORTUNATELY...THE PATTERN WILL BE SLOWLY...BUT STEADILY
PROGRESSIVE...SO RAINFALL WILL BE WIDESPREAD RATHER THAN CONFINED TO
A SMALL AREA. LATEST THINKING IS THAT STORM TOTAL QPF SHOULD BE
ARND 2.0 TO 2.5 INCHES. IN AREAS OF TRAINING OR REPEATED STORM
DEVELOPMENT...LOCALIZED AREAS OF 3 TO 5 INCHES TOTAL RAINFALL WILL
BE POSSIBLE. THE MOST FAVORED TIMING FOR THE STRONGEST STORMS WILL
BE LATE THIS EVENING AND OVERNIGHT. THERE MAY BE A BRIEF LULL IN
ACTIVITY DURG THE MORNING HOURS...HOWEVER...EXPECT ANOTHER UPTICK IN
ACTIVITY DURG THE LATE MORNING/EARLY AFTERNOON AS THE COLD FRONT
PUSHES THROUGH NWRN INDIANA.
MAJOR CHANGE IN AIRMASS...
FOLLOWING THE FRONTAL PASSAGE WEDNESDAY AFTERNOON AND EVENING...LOW
WILL TURN NWLY TO NLY BEHIND THE FRONT. WEAK CYCLONIC CURVATURE AND
COLD ADVECTION WILL BRING SOME INSTABILITY SHOWERS IN THE COLDER AIR
BEHIND THE FRONT...THROUGH THURSDAY...A BROAD UPPER TROUGH WILL
CARVE OUT OVER THE CNTRL CONUS. A SERIES OF NORTHERN STREAM
SHORTWAVES WILL HELP INCREASE THE AMPLITUDE OF THE UPPER TROUGH
WHILE SUPPLYING MUCH COOLER AIR TO THE REGION. BY THURSDAY
MORNING...TEMPERATURES SHOULD DROP OFF INTO THE MIDDLE 40S OVER THE
NWRN PORTION OF THE CWA...INCLUDING THE ROCKFORD METRO AREA.
SOUTHEAST OF A LINE FROM CHICAGO TO PONTIAC...LOWS THURSDAY MORNING
SHOULD REMAIN IN THE LOWER TO MIDDLE 50S. TEMPERATURES WILL NOT
HAVE MUCH OPPORTUNITY FOR DIURNAL WARMING THROUGH THE DAY GIVEN THE
PERSISTENT COLD ADVECTION...WITH HIGHS THURSDAY ONLY IN THE LOWER TO
MIDDLE 60S. THERE IS EVEN A CHANCE THAT THE ROCKFORD AREA MAY NOT
BE ABLE TO GET OUT OF THE UPPER 50S. BY FRIDAY MORNING...
TEMPERATURES IN THE LOWER TO MIDDLE 40S WILL COVE THE WHOLE
CWA...AWAY FROM THE URBANIZED PORTION OF THE CHICAGO METRO AREA.
FOR FRIDAY...MAX TEMPS SHOULD BE EVEN LOWER THAN THURSDAY...WITH
NCNTRL/NWRN IL REMAINING IN THE MIDDLE 50S WHILE NERN IL/NWRN IN
SHOULD SEE TEMPS LOW OUT IN THE LOW 60S.
KREIN
LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...
THE BIG STORY IN THE EXTENDED PERIOD IS THE REINFORCING SHOT OF
UNSEASONABLY COOL AIR THAT WILL BRING EARLY TO MID OCTOBER
TEMPERATURES OVER THE WEEKEND. IN RESPONSE TO PERSISTENT HIGH
AMPLITUDE RIDGING ALONG THE WEST COAST UP TO ALASKA...A DEEP MEAN
TROUGH WILL LOCK IN OVER THE EASTERN HALF OF CANADA INTO THE
NORTHERN TIER OF THE EASTERN HALF OF THE CONUS. THIS MID/UPPER
PATTERN IS SIMILAR TO WHAT OCCURRED MUCH OF WINTER 2013-14 AND
WILL RESULT IN BELOW NORMAL TEMPERATURES CONTINUING INTO EARLY
NEXT WORK WEEK.
GUIDANCE IS CONSISTENT IN BRINGING A QUICK MOVING BUT DEEP SHORT
WAVE TROUGH OR CLOSED LOW ACROSS THE REGION FRIDAY NIGHT...WITH A
DECENT CHANCE FOR A PERIOD OF RAIN SHOWERS. MAINTAINED CHANCE POPS
IN SMART BLEND...BUT THESE MAY NEED TO BE INCREASED IF TRENDS
HOLD. AIR MASS WILL BE ANOMALOUSLY COOL...DIPPING CLOSE TO 0C AT
850 MB OVER FAR NORTHERN ILLINOIS BY 12Z SATURDAY. PROGRESSION OF
SYSTEM WILL BE KEY IN HOW COLD LOWS ARE BY EARLY SATURDAY...AS
LESS PROGRESSIVE/TIGHTER GRADIENT INDICATED BY RECENT ECMWF RUNS
WOULD INTRODUCE CLOUD COVER CONCERNS. STILL...COLD ADVECTION ALONE
LIKELY SUPPORTS LOWS IN 40S EVERYWHERE BUT IMMEDIATE CITY OF
CHICAGO. POTENTIAL DOES EXIST FOR LAKE EFFECT RAIN SHOWERS INTO
SATURDAY MORNING FOR PORTIONS OF SHORE...MAINLY NW IN...BEFORE
SUBSIDENCE ARRIVES FROM EXPANSIVE HIGH PRESSURE SPREADING IN FROM
WEST.
HIGH TEMPERATURES LOOK TO STRUGGLE INTO LOWER 60S SATURDAY
AFTERNOON. ANOMALOUSLY COOL AIR MASS AND GOOD RADIATIONAL COOLING
SETUP WITH HIGH PRESSURE OVERHEAD SATURDAY NIGHT FAVORS AREAS
OUTSIDE CHICAGO DOWN INTO AT LEAST LOWER 40S...WITH UPPER 30S
POSSIBLE IN TYPICAL COLD SPOTS. DID UNDERCUT SMART BLEND
INITIALIZATION FOR LOWS EARLY SUNDAY...AND LOWS IN 30S IN
OUTLYING AREAS COULD BE MORE WIDESPREAD THAN IN CURRENT FORECAST
IF THERE ARE NO CLOUD COVER ISSUES. WITH MEAN TROUGH OVER
REGION...TEMPERATURES WILL REMAIN BELOW NORMAL REMAINDER OF
EXTENDED...THOUGH SLOW MODERATION THROUGH 60S IS EXPECTED SUNDAY
AND MONDAY. PREVIOUS TWO RUNS OF ECMWF INDICATE ANOTHER SHORT
WAVE/REINFORCING COLD FRONT MONDAY/MONDAY NIGHT. CONFIDENCE IS
LOWER IN THIS PERIOD DUE TO FEATURE BEING MUCH LESS ROBUST ON GFS
AND ITS ENSEMBLES. FOR NOW...GRIDS INDICATE A SLIGHT CHANCE FOR
SHOWERS ON MONDAY.
RC
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* SCATTERED TSRA 03Z-06Z THIS EVENING.
* WIDESPREAD TSRA 10Z-15Z WEDNESDAY MORNING.
* CHANCE OF TSRA 18Z-21Z WEDNESDAY AFTERNOON.
* VERY STRONG/GUSTY SOUTHERLY WINDS DEVELOPING EARLY WEDNESDAY
MORNING...SHIFTING SOUTHWEST MID/LATE MORNING.
* LOW LEVEL WIND SHEAR OVERNIGHT.
* IFR CIGS WEDNESDAY MORNING.
* SOUTHERLY WINDS AROUND 10KT THIS AFTERNOON/EVENING. CMS
//DISCUSSION...UPDATED 18Z...
MULTIPLE FORECAST CONCERNS DURING THIS PERIOD WITH THE POTENTIAL
FOR SEVERAL HOURS OF TSRA ACROSS/NEAR THE TERMINALS AS WELL AS
VERY STRONG/GUSTY WINDS.
LOW PRESSURE OVER EASTERN COLORADO WILL CONTINUE TO DEEPEN AS IT
MOVES NORTHEAST TONIGHT....REACHING SOUTHERN WISCONSIN WEDNESDAY
MORNING. AS THIS LOW APPROACHES...THERE IS A POTENTIAL FOR RAPID
WARM AIR ADVECTION TSRA DEVELOPMENT LATER THIS EVENING. SOME
UNCERTAINTY REMAINS REGARDING HOW WIDESPREAD THIS ACTIVITY MAY
BECOME AND IF IT DEVELOPS JUST NORTH OF THE TERMINALS. HOWEVER...
POTENTIAL IS HIGH ENOUGH AND CLOSE ENOUGH TO INCLUDE TEMPO MENTION
WITH THIS FORECAST...FROM 03Z-06Z.
A LARGER MORE WIDESPREAD CLUSTER OF TSRA IS EXPECTED WITH THE MAIN
SURFACE LOW AND WILL MOVE ACROSS NORTHERN IL AND THE TERMINALS
OVERNIGHT INTO WEDNESDAY MORNING. PREVIOUS TIMING LOOKS ON TRACK
WITH SOME TWEAKS. PERIOD OF STRONGEST STORMS AND HEAVIEST RAINS
LIKELY TO ONLY LAST 2-3 HOURS BUT SPECIFIC TIMING WILL LIKELY
STILL NEED TO BE TWEAKED WITH LATER FORECASTS. CURRENT BEST TIMING
IS IN THE 10Z-13Z FOR THE CHICAGO AREA TERMINALS. HOW FAST PRECIP
DISSIPATES AND TRAILS OFF TO JUST SHRA WILL ALSO LIKELY NEED TO BE
ADJUSTED AS TRENDS EMERGE.
A TRAILING COLD FRONT FROM THIS LOW WILL MOVE ACROSS THE AREA FROM
LATE WEDNESDAY MORNING THRU LATE AFTERNOON. ADDITIONAL TSRA
DEVELOPMENT IS EXPECTED ALONG THIS FRONT...BUT LIKELY NOT UNTIL IT
PASSES EAST OF RFD. WHERE TSRA DEVELOP IN THE CHICAGO AREA IS
UNCERTAIN AND DEVELOPMENT MANY END UP BEING JUST TO THE SOUTHEAST
OF MDW/GYY. INCLUDED PROB MENTION IN THE 30 HOUR ORD TAF BUT
CONFIDENCE IS LOW.
SOUTHERLY WINDS HAVE GENERALLY BEEN UNDER 10 KTS BUT ONE MINUTE
DATA HAS BEEN SHOWING 10KTS AT TIMES FOR THE PAST FEW HOURS.
GRADIENT TIGHTENS SLIGHTLY THIS AFTERNOON AND SUNSHINE SHOULD
ALLOW SOME MIXING THUS PREVAILING 10KTS WITH SOME SLIGHTLY HIGHER
GUSTS STILL LOOK ON TRACK. WINDS MAY DIMINISH UNDER 10KTS THIS
EVENING BEFORE INCREASING AGAIN LATE EVENING AND OVERNIGHT AS THE
GRADIENT TIGHTENS AHEAD OF THE DEEPENING LOW PRESSURE. WINDS MAY
ALSO TURN MORE SOUTH/SOUTHEAST AND LIKELY REMAIN SOUTHERLY THROUGH
12Z-14Z BEFORE TURNING MORE SOUTHWEST WEDNESDAY MORNING. SPEEDS
DURING THIS TIME WILL LIKELY INCREASE TO 15-20KTS WITH GUSTS INTO
THE 30KT RANGE. HIGHER GUSTS WILL BE POSSIBLE BUT OVERALL
CONFIDENCE REGARDING HIGHER PREVAILING GUSTS IS LOW. PRIOR TO THE
SURFACE WINDS INCREASING TO THESE LEVELS...WINDS IN THE LOW LEVELS
WILL LIKELY INCREASE ENOUGH FOR LOW LEVEL WIND SHEAR TO DEVELOP
OVERNIGHT.
CIGS IN ANY PRECIP WILL LIKELY DIP TO IFR BUT PREVAILING IFR CIGS
ARE ALSO POSSIBLE AS PRECIP ENDS WEDNESDAY MORNING AND INCLUDED A
SHORT PERIOD OF IFR CIGS WHICH COULD POSSIBLY SCATTER FAIRLY
QUICKLY BY EARLY WEDNESDAY AFTERNOON. CMS.
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM FOR TSRA 03Z-06Z THIS EVENING.
* HIGH FOR TSRA 10Z-15Z WEDNESDAY MORNING.
* LOW FOR TSRA 18Z-21Z WEDNESDAY AFTERNOON.
* MEDIUM FOR WIND SPEEDS/GUSTS/DIRECTIONS THRU THE PERIOD.
* MEDIUM FOR LOW LEVEL WIND SHEAR OVERNIGHT.
* MEDIUM FOR IFR CIGS WEDNESDAY MORNING. CMS
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT...SCHC TSRA. GUSTY NW WINDS.
THURSDAY...VFR. NNE WINDS.
FRIDAY...CHC SHRA.
SATURDAY AND SUNDAY...VFR.
MONDAY...CHC SHRA.
KMD
&&
.MARINE...
221 PM CDT
THE MAIN FORECAST CONCERNS CONTINUE TO CENTER AROUND A SIGNIFICANT
STORM SYSTEM EXPECTED TO IMPACT THE GREAT LAKES WEDNESDAY AND
WEDNESDAY NIGHT.
SOUTHERLY WINDS ARE EXPECTED TO INCREASE RAPIDLY LATE TONIGHT AS A
STRENGTHENING AREA OF LOW PRESSURE MOVES FROM IOWA INTO SOUTHWESTERN
WISCONSIN. SOUTHERLY GALES OF 35 TO 40 KT ARE EXPECTED BY EARLY
MORNING ACROSS APPROXIMATELY THE SOUTHERN HALF OF THE LAKE...AND
THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. THE LOW IS
THEN EXPECTED TO SHIFT ACROSS THE NORTHERN PORTION OF THE LAKE BY
WEDNESDAY EVENING...AND THIS SHOULD RESULT IN A SHORT PERIOD OF
LIGHT AND VARIABLE WINDS NEAR ITS TRACK EARLY THURSDAY EVENING.
HOWEVER...ONCE THIS LOW SHIFTS EAST OF THE LAKE BY LATER WEDNESDAY
EVENING...A STRONG COLD FRONT WILL PUSH OVER THE LAKE. THIS SHOULD
ALLOW FOR A PERIOD OF STRONG NORTH-NORTHWESTERLY WINDS OVER THE LAKE
INTO THURSDAY. AT THIS TIME...IT APPEARS THE MAIN THREAT FOR GALES
MAY SHIFT OVER THE NORTHERN HALF OF THE LAKE INTO EARLY THURSDAY
MORNING...WITH NEAR GALE FORCE WINDS POSSIBLE OVER THE SOUTHERN END
OF THE LAKE.
WINDS WILL GRADUALLY ABATE SOME INTO THE LATER PORTION OF THE WEEK
AS HIGH PRESSURE BUILDS IN ACROSS THE PLAINS AND UPPER MIDWEST.
HOWEVER...THE NORTHERLY FETCH WILL LIKELY CONTINUE TO PRODUCE SOME
HIGHER 4 + FOOT WAVES THROUGH AT LEAST FRIDAY. ANOTHER SYSTEM COULD
IMPACT PORTIONS OF THE LAKE ON SATURDAY...POSSIBLY LEADING TO A
PERIOD OF ENHANCED NORTHERLY WINDS AGAIN. HOWEVER...UNCERTAINTY IS
HIGH WITH THIS SYSTEM. IF THE SYSTEM DOES PAN OUT...IT COULD RESULT
IN WAVES HIGH ENOUGH TO SUPPORT A SMALL CRAFT ADVISORY INTO
SATURDAY.
AS FOR HEADLINES...WE HAVE ISSUED A GALE WARNING FOR THE SOUTHERN
HALF OF THE LAKE...INCLUDING THE NEAR SHORES...FOR THE DAY ON WED
WHEN STRONG SOUTHERLY WINDS ARE EXPECTED. DUE TO UNCERTAINTIES ON HOW
STRONG THE NORTHERLY WINDS WILL BE ON OVER SOUTHERN LAKE MICHIGAN ON
THE BACK SIDE OF THE SYSTEM...WE HAVE OPTED TO KEEP THE WATCH IN
PLACE FOR WEDNESDAY NIGHT FOLLOWING THE SOUTHERLY GALE EVENT.
HOWEVER...OVER THE NORTHERN PORTION OF THE LAKE NORTHERLY GALES
APPEAR MORE LIKELY WEDNESDAY NIGHT..SO WE HAVE ISSUED THE GALE
WARNING THERE FOR WEDNESDAY EVENING THROUGH EARLY THURSDAY.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ032...1 AM WEDNESDAY TO 1 PM WEDNESDAY.
FLASH FLOOD WATCH...ILZ023-ILZ033-ILZ039...7 AM WEDNESDAY TO 7
PM WEDNESDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019...7 AM
WEDNESDAY TO 7 PM WEDNESDAY.
LM...GALE WARNING...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-
LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...7 AM WEDNESDAY TO 7 PM
WEDNESDAY.
GALE WATCH...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-
LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...7 PM
WEDNESDAY TO 10 AM THURSDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565...5 PM
WEDNESDAY TO 10 AM THURSDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 9, 4:17 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 417 PM CDT TUE SEP 9 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 102130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 417 PM CDT TUE SEP 9 2014 /517 PM EDT TUE SEP 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING. HAIL TO 1 INCH IN DIAMETER. WIND GUSTS TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING. THERE IS A SMALL CHANCE FOR AN ISOLATED TORNADO IS POSSIBLE OVER NORTH CENTRAL ILLINOIS LATE THIS EVENING. AREAS AFFECTED AND TIMING: WIDESPREAD THUNDERSTORMS WILL MOVE INTO NORTHWESTERN AND WEST CENTRAL ILLINOIS LATE THIS EVENING AND SPREAD EAST ACROSS NORTHEASTERN ILLINOIS AND NORTHWESTERN INDIANA THROUGH THE NIGHT AND INTO WEDNESDAY MORNING. THUNDERSTORMS SHOULD MOVE OUT OF NORTHWESTERN INDIANA BY LATE TOMORROW AFTERNOON. DISCUSSION: LOW PRESSURE IS DEVELOPING ACROSS THE PLAINS WITH A TRAILING COLD FRONT EXTENDING TO THE SOUTHWEST. AS THE LOW TRACKS THROUGH THE MIDDLE MISSISSIPPI VALLEY THIS EVENING...COPIOUS AMOUNTS OF DEEP LAYER MOISTURE WILL POOL ALONG AND AHEAD OF THE COLD FRONT. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT AS IT CROSSES THE MIDWEST. GIVEN THE EXTREME AMOUNTS OF DEEP LAYER MOISTURE...THE THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS... WITH VERY HEAVY DOWNPOURS LIKELY. A WIDESPREAD AREA OF AROUND 2 INCHES OF RAINFALL IS EXPECTED. SOME AREAS MAY SEE LOCALLY HIGHER AMOUNTS OF 3 TO 5 INCHES WITH AREAS OF FLASH FLOODING POSSIBLE. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER LATE THIS EVENING OVER NORTHWESTERN ILLINOIS. THERE IS THE POTENTIAL FOR LARGE HAIL AND STRONG...DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE POTENTIAL EXISTS FOR CONTINUED FLASH FLOODING AND SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA WEDNESDAY. THE MOST LIKELY TIMING FOR SEVERE THUNDERSTORMS WILL BE LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON AS THE COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY RISK FROM SEVERE STORMS WILL BE STRONG DAMAGING WINDS...LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO. THE SEVERE THUNDERSTORM AND FLASH FLOOD THREAT WILL DIMINISH FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY. WIDESPREAD RAINFALL OF AROUND 2 INCHES IS LIKELY WITH THE THUNDERSTORMS INTO WEDNESDAY. LOCALLY HIGHER AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE WHERE MULTIPLE STORMS TRAIN ACROSS THE SAME LOCATION. HIGH WAVES WILL CREATE HAZARDOUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. && LMZ740>745-102130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 417 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS...WITH FREQUENT LIGHTNING...ARE LIKELY AFTER MIDNIGHT TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 50 KT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE LIKELY THROUGH LATE WEDNESDAY AFTERNOON. SOME STORMS COULD BE SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 50 KT. GALE FORCE WINDS ARE EXPECTED TO DEVELOP WEDNESDAY MORNING AND PERSIST THROUGH EARLY WEDNESDAY EVENING. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT WEDNESDAY NIGHT THROUGH SATURDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-102130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 417 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT TONIGHT...ESPECIALLY FOR THE SOUTHERN TWO THIRDS OF THE LAKE. SOME THUNDERSTORMS MAY BE SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 50 KT...ESPECIALLY OVER THE FAR SOUTHERN PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WINDS ARE EXPECTED WEDNESDAY MORNING THROUGH THURSDAY MORNING. THUNDERSTORMS ARE LIKELY WEDNESDAY...WITH SEVERE STORMS POSSIBLE ACROSS SOUTHERN LAKE MICHIGAN. && KREIN VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:54 AM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 31 hr |
| Sep 9, 12:10 PM CDT | River Flood Watch | LOT | Lake | 6 days |
| Sep 9, 3:18 PM CDT | Gale Warning | LOT | 42 hr |
Nearby
Beach Hazards Statements in Illinois, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.